IDEAS home Printed from
   My bibliography  Save this article

Method-of-moment view of linear simultaneous equation systems


  • Myoung-jae Lee


In this paper, we review the modern method-of-moment-based approaches to identification and estimation of linear simultaneous equation systems. First, we present the rank condition for the structural form (SF) parameter identification. The rank condition comes naturally and is much easier to understand than that in the conventional reduced-form-based indirect approach. Then, we show how to estimate all SF parameters jointly (in a single step) with method-of-moment estimators. As it turns out, using only unconditional moments, but not any conditional moments, greatly simplifies the identification and estimation issues, and makes light work of conveying the essential ideas involved.
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Myoung-jae Lee, 2008. "Method-of-moment view of linear simultaneous equation systems," Statistica Neerlandica, Netherlands Society for Statistics and Operations Research, vol. 62(2), pages 230-238.
  • Handle: RePEc:bla:stanee:v:62:y:2008:i:2:p:230-238

    Download full text from publisher

    File URL:
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    References listed on IDEAS

    1. Hansen, Lars Peter, 1982. "Large Sample Properties of Generalized Method of Moments Estimators," Econometrica, Econometric Society, vol. 50(4), pages 1029-1054, July.
    2. Davidson, Russell & MacKinnon, James G., 1993. "Estimation and Inference in Econometrics," OUP Catalogue, Oxford University Press, number 9780195060119, June.
    3. Myoung-jae Lee & Pao-Li Chang, 2007. "Avoiding arbitrary exclusion restrictions using ratios of reduced-form estimates," Empirical Economics, Springer, vol. 33(2), pages 339-357, September.
    4. Myoung-Jae Lee & Ayal Kimhi, 2005. "Simultaneous equations in ordered discrete responses with regressor-dependent thresholds," Econometrics Journal, Royal Economic Society, vol. 8(2), pages 176-196, July.
    Full references (including those not matched with items on IDEAS)

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:stanee:v:62:y:2008:i:2:p:230-238. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.